Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 208, NWS Shreveport, LA

December 6, 2021Grant Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 6, 2021, 10:33 AM CST for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 10:33 AM CST (16:33 UTC)
Expired
Dec 6, 2021, 11:15 AM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Grant Parish, LA, Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 48 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
3.3
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS54 KSHV 061633
SVRSHV
LAC043-069-061715-
/O.NEW.KSHV.SV.W.0208.211206T1633Z-211206T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1033 AM CST Mon Dec 6 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Grant Parish in north central Louisiana...
  Southeastern Natchitoches Parish in northwestern Louisiana...

* Until 1115 AM CST.

* At 1033 AM CST, severe thunderstorms were located along a line
  extending from near Montgomery to 11 miles northwest of Lena to 8
  miles northwest of Flatwoods to 7 miles north of Hutton, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Colfax, Montgomery, Pollock, Dry Prong, Cloutierville, Melrose,
  Chopin, Bentley, Lake Iatt, Bermuda, Aloha, Fishville, Williana and
  Gorum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3143 9321 3148 9312 3168 9300 3167 9236
      3163 9237 3163 9235 3162 9238 3159 9231
      3158 9232 3157 9230 3146 9231 3139 9263
      3140 9270 3145 9268 3145 9271 3147 9269
      3152 9272 3142 9287 3137 9292 3136 9295
TIME...MOT...LOC 1633Z 278DEG 31KT 3161 9293 3156 9293 3151 9296 3146
9300 3144 9303

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 4:54 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Dec 6, 4:54 AM CST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
454 AM CST Mon Dec 6 2021

.AVIATION...

Broken line of TSRA continues along a strong cold front in the
vicinity of the TYR and TXK terminals as well as scattered
prefrontal convection in the vicinity of the ELD and LFK
terminals. Cold front is moving southeast near 30 mph this morning
and thus, expect this line of convection to move across all
terminal locations this morning. Prefrontal ceilings are mostly
MVFR attm with some IFR ceilings noted across NE LA. Expect a
quick return to low VFR ceilings with heights near 35hdft directly
behind the front. Low VFR ceilings should scatter out from
northwest to southeast as well today but cloud cover will likely
hang on across the southern third of our airspace.

Winds will quickly shift around to the NNW to NNE behind the front
with sustained post frontal wind speeds near 12-18kts with gusts
upwards of 30kts. Pressure gradient should relax today by late
afternoon and especially this evening.

13

&&

.PREV DISCUSSION... /issued 144 AM CST Mon Dec 6 2021/

SHORT TERM.../Today through Tuesday/

Continuing to watch a broken line of strong thunderstorms across
SE OK into WC AR moving generally to the southeast near 35 mph
early this morning. Upstream warnings have been hard to come by
from neighboring offices as are convective wind reports even with
pressure gradient winds with the initial frontal passage near 40
mph in some locations. Taking a look at the mesoanalysis, SBCAPE
values are running near 1000 J/kg near and northwest of the I-30
Corridor this morning and the corridor is also showing a weaker
CAP environment vs what we are seeing across NW LA attm. Mid level
lapse rates are running near 7 deg/kg but having a difficult time
seeing much in the way of updraft strength southwest of NW AR
attm. Low level SRH values continue to be quite impressive with
0-3KM SRH values running between 300-350 m2/s2 assuming we see sfc
based parcels which I'm just not convinced of yet. Also of note
is a narrow corridor of much weaker 0-6km Deep Layer Bulk Shear
values under 30kts extending from N TX into far SE OK attm. That
would tend to favor less opportunity to see discrete storms ahead
of the cold front which a majority of the high res models have
backed off of attm. Regardless...will continue to advertise the
"potential" of seeing some strong to severe thunderstorms through
sunrise north of the I-20 Corridor and the possibility of similar
conditions through the noon hour today near and south of the I-20
Corridor.

Did hoist a Lake Wind Advisory for our entire region today for
post frontal winds of 15 to 25 mph with gusts upwards of 30 mph.
This will be much later in the day across our SE third but did
not segment the advisory. Also high temperatures will be reached
this morning with temperatures likely falling into the 40s behind
the front early this morning across our extreme northwest zones
and through the 50s behind the front across the remainder of our
region today. Categorical pops warranted for all areas south and
east of the frontal boundary beyond 12z this morning with rapid
clearing from northwest to southeast today with some temperature
recovery across our northwest half. Will likely not lose the cloud
cover completely across our southern most zones today however
with that cloud cover returning back north to near the I-20
Corridor overnight tonight. Much colder tonight with likely near
freezing across our northern third.

Weak isentropic forcing may result in some light precipitation
during the day Tuesday across our extreme southeast zones,
otherwise we should see returning southeasterly low level flow
across our southwest half which should help temperatures to
recover to near 60 degrees with cooler conditions across our
eastern third where temperatures will struggle to warm much in the
middle 50s.

13

LONG TERM.../Tuesday Night through Monday/

By Tuesday evening, the Four State Region will be generally clear of
the front, but chances of isolated showers remain across our
Louisiana parishes through the evening, diminishing by daybreak as
the upper level trough responsible for this recent activity finally
lifts to our north and east.

As upper level ridging begins to build back in from the west and
southerly surface flow dominates, generally dry conditions will
prevail through the day Wednesday and overnight into Thursday. The
break from the rain will be short lived, however, as lower end PoPs
begin to return as soon as Thursday afternoon across our
southeasternmost parishes, spreading north overnight and into the
day Friday. These rain chances look to keep mainly to the east of
the I-49 corridor through Friday evening before PoPs begin to
increase areawide in advance of the next significant weathermaker.

Long term models have continued to be consistent on the presence of
a strongly amplified trough digging southwards across the Great
Plains, setting up a pronounced jet streak over an environment
potentially favorable for the development of strong to severe
thunderstorms across the ArkLaTex next weekend. The timing of this
system remains a point of uncertainty, with some variability in the
speed with which the trough will eject eastwards from the Rockies.
The latest ensemble guidance is favoring a faster solution perhaps
delivering the front to the ArkLaTex in the early morning hours of
Saturday. If this does end up being the case, the reduced nocturnal
instability may hinder the development of stronger storms. However,
the unseasonably warm conditions which precede the arrival of this
system provide ample reason to pay close attention moving forward.
Will monitor closely through the coming week.

The presence of several large scale upper level features will bring
a true roller coaster of temperatures to the Four State Region
through the long term forecast period. Cool to mild temperatures
will follow the first front, with Wednesday starting off in the 30s
to 40s before warming into the 60s. Milder lows will follow as a
warming trend extends through the end of the week, bringing highs in
the mid to upper 70s Thursday and looking to hit or exceed 80
degrees at most sites along and south of I-20 Friday. Depending on
the speed of the next front and the cold air advection to follow,
highs Saturday look to range through the 60s to 70s from north to
south, falling sharply to overnight lows in the 30s areawide Sunday
morning and gradually warming to seasonable conditions under
mostly clear skies for early next week.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  40  57  44 /  90   0   0  20
MLU  70  38  52  42 /  90   0  10  20
DEQ  53  31  54  34 /   0   0   0  10
TXK  53  35  55  40 /  30   0   0  10
ELD  57  33  52  37 /  80   0   0  10
TYR  55  40  61  46 /  70   0   0  10
GGG  59  38  60  44 /  90   0   0  10
LFK  72  43  62  50 /  80  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 3 PM CST this afternoon for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 3 PM CST this afternoon for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 3 PM CST this afternoon for OKZ077.

TX...Lake Wind Advisory until 3 PM CST this afternoon for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

13/13/26
Hazardous weather outlook, Dec 6, 5:38 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
538 AM CST Mon Dec 6 2021

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-071200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
538 AM CST Mon Dec 6 2021

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will be ending quickly early this
morning in the wake of a strong cold front. Brisk north winds will
be felt behind this cold front with sustained winds of 10 to 20
mph with much higher gusts. A Lake Wind Advisory is in effect
today through 3 pm.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Another strong storm system is poised to begin affecting the
region on Friday into Saturday. At this time, it should be noted
that some of these storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters should not be necessary today.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-071200-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
538 AM CST Mon Dec 6 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered strong to severe thunderstorms cannot be ruled out today
along and ahead of a strong cold front that will be moving into the
region. At this time, it appears that damaging wind gusts, large
hail and an isolated tornado threat would be the main impacts from
any severe thunderstorms that develop today. Look for strong post
frontal northerly winds today with speeds near 10 to 20 mph with
much higher gusts. Therefore, a Lake Wind Advisory is in effect
through 3 pm today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Another strong storm system is poised to begin affecting the
region on Friday into Saturday. At this time, it should be noted
that some of these storms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed today. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

13

In the hours before

Special weather statement, Dec 6, 5:27 AM CST, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
527 AM CST Mon Dec 6 2021

TXZ166-167-061215-
Sabine TX-San Augustine TX-
527 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of southeastern San
Augustine and southwestern Sabine Counties through 615 AM CST...

At 526 AM CST, Doppler radar was tracking a strong thunderstorm 9
miles west of Pineland, or 11 miles north of Ebenezer, moving east at
30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pineland, Browndell, McElroy and Yellowpine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3111 9415 3113 9418 3123 9422 3133 9381
      3117 9375 3116 9379 3116 9391 3114 9399
      3114 9404 3112 9404 3111 9406 3110 9412
TIME...MOT...LOC 1126Z 253DEG 25KT 3121 9412

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

/26/
Special weather statement, Dec 6, 5:35 AM CST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
535 AM CST Mon Dec 6 2021

LAZ017-TXZ166-167-061215-
Sabine LA-Sabine TX-San Augustine TX-
535 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of central Sabine
Parish, east central San Augustine and central Sabine Counties
through 615 AM CST...

At 534 AM CST, Doppler radar was tracking a strong thunderstorm near
Rosevine, or 24 miles northeast of Ebenezer, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Milam, Many, Hemphill, Pineland, Rosevine, Florien, Fisher, Bronson,
Negreet, Mount Carmel, Columbus and Yellowpine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3124 9402 3141 9409 3167 9344 3139 9332
TIME...MOT...LOC 1134Z 251DEG 30KT 3136 9397

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

/26/
Special weather statement, Dec 6, 6:11 AM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
611 AM CST Mon Dec 6 2021

LAZ017-018-061245-
Natchitoches LA-Sabine LA-
611 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of south central
Natchitoches and southeastern Sabine Parishes through 645 AM CST...

At 611 AM CST, Doppler radar was tracking a strong thunderstorm over
Hornbeck, or near Anacoco, moving east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Florien.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3123 9357 3143 9354 3139 9289 3139 9291
      3137 9292 3137 9295 3135 9295 3137 9303
      3136 9339 3128 9344 3128 9353 3124 9356
      3123 9354
TIME...MOT...LOC 1211Z 277DEG 50KT 3132 9343

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

/26/
Special weather statement, Dec 6, 9:28 AM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
928 AM CST Mon Dec 6 2021

LAZ019-020-022-061615-
Winn LA-La Salle LA-Grant LA-
928 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of northeastern Grant,
northern La Salle and southeastern Winn Parishes through 1015 AM
CST...

At 928 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Winnfield, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jena, Olla, Midway, Urania, Tullos, Georgetown, Zenoria and Rochelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 9257 3189 9256 3191 9201 3164 9201
TIME...MOT...LOC 1528Z 272DEG 26KT 3180 9248

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Dec 6, 9:47 AM CST, 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
947 AM CST Mon Dec 6 2021

LAZ017-018-020-061630-
Natchitoches LA-Grant LA-Sabine LA-
947 AM CST Mon Dec 6 2021

...A strong thunderstorm will impact portions of west central Grant,
southern Natchitoches and northeastern Sabine Parishes through 1030
AM CST...

At 946 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Many, or 15 miles southwest of Natchitoches,
moving east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Natchitoches, Montgomery, Provencal, Natchez, Robeline,
Cloutierville, Melrose, Flora, Bellwood, Chopin, Bermuda and Aloha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3154 9342 3172 9339 3170 9265 3151 9272
      3152 9272 3143 9285
TIME...MOT...LOC 1546Z 279DEG 37KT 3162 9332

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Dec 6, 10:28 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1028 AM CST Mon Dec 6 2021

LAZ018-020-061715-
Natchitoches LA-Grant LA-
1028 AM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southern Grant and
southeastern Natchitoches Parishes through 1115 AM CST...

At 1027 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Montgomery to 14 miles
southeast of Natchitoches to 11 miles northwest of Flatwoods to 7
miles north of Hutton. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Natchitoches, Colfax, Montgomery, Natchez, Pollock, Dry Prong,
Kisatchie, Cloutierville, Melrose, Bellwood, Chopin, Bentley, Flora,
Lake Iatt, Bermuda, Aloha, Fishville and Gorum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3137 9303 3136 9317 3139 9324 3160 9311
      3172 9307 3159 9234 3145 9234 3139 9266
      3141 9267 3140 9270 3142 9268 3145 9268
      3145 9271 3147 9269 3152 9272 3142 9285
      3142 9287 3137 9292 3137 9295 3135 9295
TIME...MOT...LOC 1627Z 287DEG 36KT 3163 9299 3157 9299 3152 9301 3147
9304 3143 9308

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 12:36 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more14 hr
Dec 6, 5:35 AM CSTSpecial Weather StatementSHVSabine40 min
Dec 6, 6:06 AM CSTTornado WarningSHVSabine24 min
Dec 6, 6:11 AM CSTSpecial Weather StatementSHVVernon34 min
Dec 6, 9:28 AM CSTSpecial Weather StatementSHVLaSalle47 min
Dec 6, 9:47 AM CSTSpecial Weather StatementSHVNatchitoches43 min
Dec 6, 10:28 AM CSTSpecial Weather StatementSHVGrant47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.